MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the catheter was inserted, the blood was found in helium pathway".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported "after the catheter was inserted, the blood was found in helium pathway".Additional informaiton states that the iab cathter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/sealed ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied data-scope inflation driveline tubing was connected to the short driveline tubing; dried blood was noted within the in-flation driveline tubing.The iabc bladder was fully unwrapped.The iabc outer lumen was noted damaged at approximately 24.7cm from the iabc distal tip; the appearance of the damaged out-er lumen is consistent with being crushed/pinched.The iabc central/outer lumen was noted bent at approximately 35.3cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.No other visual dam-age or abnormalities were noted to the returned sample.The customer submitted videos were reviewed.In both videos, blood was confirmed present within the iabc helium pathway, which is consistent with the reported event.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to the quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the outer lumen at the location of the previously noted damaged outer lumen during the visual inspection.The leak site was unable to be located under the microscopic inspection.No other leaks were detect-ed.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 35.2cm from the iabc distal tip, which is the location of the previ-ously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was found in helium pathway" is confirmed.During the investi-gation, the outer lumen was noted damaged near the proximal end of the bladder, and a leak was noted resulting from the damaged outer lumen.The damaged outer lumen allowed blood to enter the helium pathway.The cause of the damaged outer lumen could not be confidently determined.Based on a review of the device history record (dhr), the product met specification upon re-lease; however, the specifications were not met during the complaint investigation due to the outer lumen leak.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23167385
Report Number3010532612-2025-00956
Device Sequence Number15860498
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250225(17)270131(10)18F25B0048(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25B0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date01/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown